Does long term usage of momate cream for skin allergy cause any problems?
User rating for this question
hi doc, i have developed a skin allergy 2 years back and doctor advised me to use momate cream for week and my skin became soft as usual after that i stared using it frequently and now from past 1 year am using it every night.. today i came to know that we should not use momate for more that 2 weeks.. what should i do now.. am very worried...
Posted Wed, 15 Jan 2014 in Skin Hair and Nails
Answered by Dr. Shoaib Khan 25 minutes later
Brief Answer: Skin will be more vulnerable now Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. Use of momate cream for a long duration of time, especially for durations longer than the recommended maximum dosage can result in making your skin very sensitive to physical trauma and also making it difficult to respond to any physical stress (eg. Surgeries, injuries, emergency treatment, etc). Thr long-term use of this medicatio would have resulted in thinning of the region exposed to this medication for long, making it more vulnerable to injuries and so on. I would recommend a visit to your skin specialist at the earliest who will advise you on what precautions need to be taken and also on how we can help your skin to return back to normal state; as much as is possible. I hope you understand why I recommend such precautions and a visit to a skin specialist at the earliest. I also hope you found my response helpful enough to guide you through to good health. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes ma'am.
Follow-up: Does long term usage of momate cream for skin allergy cause any problems? 23 minutes later
thank you for the reply, is it really very XXXXXXX to skin? can it be treated? my skin became very dry now is it because of that cream ? and am also getting head aches very frequently.. my skin became used to that cream every night i have to apply it so that my skin feels soft in the morning.. i will stop using it immediately but if 1 don't apply that my skin is becoming rough .. what should i do to avoid it..
Answered by Dr. Shoaib Khan 7 minutes later
Brief Answer: Physical examination required to assess condition Detailed Answer: Hello once again ma'am. I can understand how your skin may become dry without the application of the cream. I would recommend adequate hydration with the help of plenty of fluids and the use of a moisturizing cream with Vitamin E as part of the contents. This should help in rejuvination of lost texture and alsp help in avoiding dryness of your skin. You can apply this every morning after a shower and every night just before sleeping. It is not really very harmful, but such long term use can really cause change in the normal consistency and texture of your skin. It is difficult to assess the current condition and predict complete recovery without physical examination; for this you will have to visit a skin specialist as advised earlier ma'am. I hope you find my response both helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to be of assistance. Best wishes.
Follow-up: Does long term usage of momate cream for skin allergy cause any problems? 10 minutes later
thank you doc. got the appointment to visit skin specialist today.
Answered by Dr. Shoaib Khan 2 minutes later
Brief Answer: Thats really good Detailed Answer: Hi. Great. Do keep me updated and lots of luck. Best wishes.
Follow-up: Does long term usage of momate cream for skin allergy cause any problems? 6 hours later
Hi Doc, I have consulted a physician earlier today as told and the points she mentioned were that I will face once I stop using momate: 1. Acne - there will be too much increase in acne over the face 2. Blemishes - will get blemishes over my face 3. Small blusters (bumps) will start coming on the face. 4. Dark skin tone will come 5. Less glow - Decrease in the skin glow 6. Dry - Dryness of skin 7. Uneven skin Will I find these ailments starting immediately after stopping the usage of momate and will they subside or will they continue to persist. Kindly respond.
Answered by Dr. Shoaib Khan 24 minutes later
Brief Answer: Cannot predict when symptoms will subside ma'am Detailed Answer: Hello once again ma'am. These are unfortunately expected and will gradually appear. May be not all at once and most probably not immediately, but should be expected soon. As for the duration they will persist, we really cannot predict that as of now; but your doctor (skin specialist) will advise various medication and a special diet to help overcome those symptoms at the earliest. So, I am sorry ma'am, but duration is something I really cannot predict and would not want to keep you under a false impression. I really hope and pray you overcome these symptoms at the earliest, and hopefully you do not even have to face them at all. Please feel free to write to me regarding any queries or clarifications, I would be more than happy to help you. Best wishes.
Follow-up: Does long term usage of momate cream for skin allergy cause any problems? 14 hours later
thank you doc, there are few more questions which i need to know.. 1. usually how many days after stopping momate we will see side effects.. 2. is that steroid really serious to health? 3. is the damage caused to skin permanent? 4. some website is telling that there are internal side effects too sometimes... is it true? if so what are they? 5. is there any chance to avoid these internal and external side effects? if so please clearly explain me how to avoid them.. 6. someone told me that patients will be addicted to momate cream (tropical steroid ) like people will be addicted to drugs or alcohol? is it really true? 7. my skin is fine until now.. i want it to be like this.. is it possible? 8. i have not seen any side effects when am using it.. will i see them after stopping it?
Answered by Dr. Shoaib Khan 5 hours later
Brief Answer: All queries addressed ma'am Detailed Answer: Hello once again ma'am. I would be more than happy to help you. 1. This is usually an individual based response, but the appearance of changes should range anywhere from 1-4 weeks after stopping momate 2. The steroid that you used can cause changes to the texture and consistency of your skin, at times not letting the skin return to its normal state even after long duration of discontinuation. But in general yes, steroids are not good for long-term use, and can result in various side effects that can reduce the quality of life. Although cannot directly lead to fatality 3. In some individuals the damage caused can be reversed a 100 %, whereas in some the reversal takes place only from 50 - 80 % or slightly less. So, in the latter, it would be considered to be permanent as further improvement does not take place. although this is rare 4. Yes, it is true. The internal side effects can be growth of tumors, infertility, fetal death or impaired growth and/or development in pregnant women, etc. But I doubt these would be possible in your case as you have not used the steroid for that long a duration 5. Unfortunately there is no way to avoid them. We can only be very careful by conducting regular health check ups and ensure good health. In all likeliness, you should be spared from all of these internal side effects, and they should never appear. But it is also wise to anticipate them and thus get checked up regularly at least for the next 6-12 months 6. I would not call it an addiction, I would call it more of dependence. The individual using the cream feels they are better off using the steroid cream, and that their beauty is well preserved while on the cream, than when not. But they don't realize the long-term side effects and bring nothing but harm to themselves by using this steroid for a long duration of time 7. Unfortunately, the long term use of the steroid cream may have made your skin dependent on the steroid, and so as explained by your skin specialist also, your skin will be vulnerable without this cream now, and may get mildly bad 8. Yes ma'am, you may see the side effects of using this cream for such a long duration after discontinuing the cream I hope I have successfully explained everything to you in a manner best understood by you. Please feel free to write back to me for any further clarifications, I would be more than happy to be of assistance. Best wishes.
Follow-up: Does long term usage of momate cream for skin allergy cause any problems? 2 days later
Thanks again doc, these are the list of creams suggested by doc.. 1.advan (morning) 2.normaderm (night) 3.atodrem pp (morning and night) 4.adaclene (only on pimples at night) Are there any other creams which u can suggest me?
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: The prescription is perfect XXXXXXX no changes Detailed Answer: Hi XXXXXXX I have gone through the list of creams advised and am very happy with the prescription. I do not think anything more is required to be added to the treatment regimen. 1. Advan will take care of you skin tone, and prevent the darkening of your skin which is anticipated after discontinuation of the steroid cream 2.Normaderm will provide an anti-inflammatory and moisturizing effect, which should help by preventing any reactions to discontinuation of the steroid cream and also prevent dryness 3. Atoderm PP will help in regeneration of new skin and treat the problem of skin thinning, and will also help in preventing dryness of skin 4. Adaclene will take care of any pimples or acne that may appear as a side effect of discontinuation of the steroid cream I am sure these creams will help your skin to recover and cope well after discontinuation of momate. Wishing you lots of luck, and hope your recovery is rapid and effective. Do not worry XXXXXXX everything will be fine in no time. God bless.